Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

So I have an appointment with my derm in a couple of days, and i'm finally starting to consider accutane. I get cysts here and there, small pimples, and alot of blackheads. I've tried all kinds of over the counter products like benzaclin to retin-a to antibiotics, numerous creams and scrubs. I've tried regular products like clean & clear and cetaphil, neutrogena... you get the point! Overall nothing works for me, and lately my breakouts have been getting alot worse. I've look up everything there is about accutane and all the possible side affects, i just don't know if it's really worth all the side affects. If anyone has been on this drug, please let me know how it went!

Share this post


Link to post
Share on other sites

Am thinking about going on it a second time. Like you am abit worried about the side effects. When i was on it 7 years ago i did not know about side effects. I took it for 3 months on 40mg i think and only got dry lips. I had no IB but than again i had no acne .The reason why i was put on it was so i could get off BC pills. My acne has now come back in aug this year and very nervous that my skin will get worses first. As i got no IB first time Will i not get it a second time.Does anyone know?

Share this post


Link to post
Share on other sites
So I have an appointment with my derm in a couple of days, and i'm finally starting to consider accutane. I get cysts here and there, small pimples, and alot of blackheads. I've tried all kinds of over the counter products like benzaclin to retin-a to antibiotics, numerous creams and scrubs. I've tried regular products like clean & clear and cetaphil, neutrogena... you get the point! Overall nothing works for me, and lately my breakouts have been getting alot worse. I've look up everything there is about accutane and all the possible side affects, i just don't know if it's really worth all the side affects. If anyone has been on this drug, please let me know how it went!

Make sure you have a light cleanser: pH balanced without harsh irritant. don't scrub your face too often. I used to use apricot scrub EVERYday, it only worsen my acne condition. Right now I am doing ACV as a toner, and it helps skin to be pH balanced, and helps with blackheads because it is a natural AHA, Also helps with exfoliation. It is very cheap at a vitamin shop or local grocery store.

if you have light pimples and cysts here and there, why are you taking accutane? isn't it supposed to be the last resort? I have never tried it before, and I refuse to take anti-bacteria meds b/c of I fear side effects will last longer than acne itself.

look up harsh irritants to avoid when buying lotion and cleanser. I use a clay based cleanser that doesn't foam, it activates with water and doesn't strip too much good oil from my skin. But I am about to change to an organic product that has pH of 7, which is a lot better than the one I am using.

Share this post


Link to post
Share on other sites

I have been on for 3 months now

40mg first month

60mg second and third

I have yet to notice any serious side effects. dry lips are a given, everyone is certain to get them. other than that ive noticed ive become extremely sensitive to bright light. whereas if i stay outside for too long it bugs me. other than that nothing. i personally think most of the side effects are extremely rare, and there are side effects to every prescription drug out there. i wouldnt be too worried about anything.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×